Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Raleigh, NC

June 11, 2014Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 11, 2014, 8:10 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 8:10 PM EDT (00:10 UTC)
Expired
Jun 11, 2014, 11:15 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:10 PM EDTHEAVY RAIN 01 Ese Kernersville, NCHIGH WATER AT THE INTERSECTION OF MOUNTAIN STREET AND BODENHAMER STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WGUS52 KRAH 120010
FFWRAH
NCC057-067-120315-
/O.NEW.KRAH.FF.W.0015.140612T0010Z-140612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 808 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. AN 
  ADDITIONAL ONE TO THREEE INCHES OF RAIN IS EXPECTED AS SHOWERS AND 
  STORMS CONTINUE TO MOVE ACROSS THE SAME LOCATIONS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...MIDWAY...
  WALKERTOWN...BELEWS LAKE...GORDONTOWN...STANLEYVILLE...SEDGE
  GARDEN...WELCOME...BELEWS CREEK AND HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3626 8028 3626 8004 3572 8006 3574 8031

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:37 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 11, 3:37 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT WED JUN 11 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST
THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A
COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL
THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM WEDNESDAY...

SEVERE THUNDERSTORM WATCH #281 IN EFFECT FOR THE FAR NORTHERN NC
PIEDMONT AND COASTAL PLAIN UNTIL 10 PM...WITH THE MAIN THREAT DURING
THE NEXT FEW HOURS.

A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY
WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH
TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF
THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION...
WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS
CONTINUE TO DEPICT A SUBTLE VORTICITY MAX CENTERED JUST OFF THE NC
COAST...AND THIS FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW
BETWEEN THE TROUGH ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL
RIDGE/ANTI-CYCLONE MIGRATING UP THE MID-ATLANTIC COAST.

SCATTERED STORMS OVER THE COASTAL PLAIN...SANDHILLS...AND EASTERN
PIEDMONT...WHICH DEVELOPED AS A RESULT OF THE VORT CENTER
APPROACHING FROM JUST OFFSHORE...IN CONJUNCTION WITH CONVERGENCE
ALONG THE SEA BREEZE AND A PRECEDING W-E ORIENTED SFC TROUGH...WILL
CONTINUE TO SPREAD NORTH IN MULTI-CELL CLUSTERS...AMIDST MODEST
SOUTHERLY LOW-MID LEVEL FLOW OF AROUND 15-25 KTS. THEREAFTER...
SUBTLE IMPULSES IN THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE
WEST HAS SUPPORTED BANDS OF STORMS UPSTREAM OVER THE WESTERN
CAROLINAS...AND THIS ACTIVITY WILL SUBSEQUENTLY AFFECT THE SOUTHERN
AND WESTERN PIEDMONT LATE IN THE AFTERNOON BETWEEN ABOUT 5 PM AND 11
PM.

DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF
STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF
DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY
LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES.
A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND WEAKLY
PERTURBED FLOW ALOFT...PARTICULARLY OVER THE SOUTHERN AND WESTERN
PIEDMONT...WITH AREAS OF STRATUS AND FOG... OVERNIGHT. LOWS IN THE
UPPER 60S TO AROUND 70.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 325 PM WEDNESDAY...

THE AXIS OF THE MID-UPPER LEVEL TROUGH OVER THE WESTERN TN VALLEY
THIS AFTERNOON WILL CONTINUE TO EDGE SLOWLY EASTWARD TO A POSITION
OVER THE CAROLINAS BY LATE THU NIGHT-EARLY FRI. DESPITE THE OVERALL
WEAKENING OF THE TROUGH AS IT APPROACHES...AND RESULTANT NEUTRAL
MID-UPPER LEVEL HEIGHT TENDENCY OVER NC...THE MOVEMENT OF THE
TROUGH WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE REGION OF A
50 KT UPPER LEVEL JET - GOOD FOR ASCENT. DEEP MOISTURE WILL ALSO
REMAIN GOOD...WITH PRECIPITABLE WATER VALUES GENERALLY BETWEEN 1.5
AND 1.75 INCHES.

THOUGH LARGE SCALE LIFT AND MOISTURE WILL BE GOOD FOR PRECIPITATION
CHANCES...MESOSCALE SUBSIDENCE AND MID-HIGH CLOUDINESS IN THE WAKE
OF A MID LEVEL VORTICITY MAX FORECAST TO MOVE FROM SW GA THIS
AFTERNOON TO NORTHERN NC BY MID-MORNING THU MAY TEND TO SUPPRESS
CONVECTIVE DEVELOPMENT OVER A LARGE PORTION OF THE PIEDMONT...WITH
THE FOCUS FOR STORMS BETTER IN THE COASTAL PLAIN AND PERHAPS FAR
EASTERN PIEDMONT THROUGH EARLY AFTERNOON. HOWEVER...A SEPARATE AREA
OF SHOWERS AND STORMS ARE APT TO DEVELOP BENEATH THE H7 TROUGH AXIS
OVER THE WESTERN CAROLINAS BY MID-AFTERNOON...AND THIS ACTIVITY
WOULD THEN LIKELY DEVELOP NORTHEASTWARD INTO AT LEAST THE SOUTHERN
AND WESTERN NC PIEDMONT DURING THE LATE AFTERNOON-EVENING HOURS. AS
SUCH...THERE IS AT LEAST SOME CONCERN THAT THE CENTRAL PART OF THE
CWFA...INCLUDING THE TRIANGLE MAY GET SPLIT BETWEEN THESE TWO HIGHER
PROBABILITY/LIKELY AREAS OF PRECIPITATION. WEAKER MID-LEVEL LAPSE
RATES THAT PREVIOUS DAYS....GENERALLY IN THE 5.5-6 C/KM RANGE...AND
NOT AS WARM SFC TEMPERATURES...WILL LIMIT BUOYANCY AND THE SEVRE
WEATHER THREAT...WITH PERHAPS A FEW MARGINALLY SEVERE WET
MICROBURSTS. IF ANY TRAINING OF STORMS OCCURS...LOCALIZED FLOODING
MAY ALSO RESULT. THE BRUNT OF THE  SHOWERS/STORMS SHOULD DIMINISH
WITH NOCTURNAL COOLING AND WEAKENING LARGE SCALE LIFT AS THE CENTER
OF THE TROUGH AXIS ARRIVES OVERNIGHT. HIGHS IN THE MIDDLE 80S TO
AROUND 90...AND LOWS MOSTLY IN THE UPPER 60S TO AROUND 70.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 230 AM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE
TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON
FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST
AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE
MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS
THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY
TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS
SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER
SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE
AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE
OVERNIGHT HOURS.

BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE
LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR
FLOODING POSING THE GREATEST THREAT AT THIS TIME.
HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S.

SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE
LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL
MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS
LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY
BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY
NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR
AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS
FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN
MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE
AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE
POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP
TEMPERATURES CLOSE TO NORMAL RANGES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 210 PM WEDNESDAY...

SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/
FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN
MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH
ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN
TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS
THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL
LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN
CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD
THAT REGION FROM THE TN VALLEY.

AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU...
MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN
FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS
APPEARED IN RECENT DAYS.

OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON
THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED
ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE
WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF
THE FORECAST AREA...INCLUDING AT FAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...CBL
AVIATION...MWS
Hazardous weather outlook, Jun 11, 6:50 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT WED JUN 11 2014

NCZ021>025-038-039-073-074-083>085-122300-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-RICHMOND-SCOTLAND-
650 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE NORTHEAST INTO THE
SOUTHERN AND WESTERN PIEDMONT THIS EVENING HOURS. SOME STORMS MAY
CONTAIN STRONG TO MARGINALLY SEVERE WIND GUSTS. HEAVY RAIN AND LOCALIZED
FLOODING MAY ALSO OCCUR. STORM COVERAGE AND INTENSITY SHOULD
DIMINISH BY AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>011-122300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-
650 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ026>028-040>043-075>078-086-088-089-122300-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
650 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 11, 8:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     4 W DURHAM              35.98N  78.99W
06/11/2014                   DURHAM             NC   EMERGENCY MNGR

            TREE THROUGH THE ROOF OF A RESIDENCE AT 505 HARKNESS
            ROAD

&&

EVENT NUMBER RAH1401491

BLAES
Local storm report, Jun 11, 8:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     1 WNW BETHESDA          35.95N  78.86W
06/11/2014                   DURHAM             NC   911 CALL CENTER

            TREE DOWN ACROSS GLOVER ROAD

&&

EVENT NUMBER RAH1401492

BLAES
Local storm report, Jun 11, 8:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     1 NW DURHAM             35.99N  78.93W
06/11/2014                   DURHAM             NC   911 CALL CENTER

            TREE DOWN ACROSS HOREHEAD ROAD

&&

EVENT NUMBER RAH1401493

BLAES
Local storm report, Jun 11, 8:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 W GORMAN              36.04N  78.87W
06/11/2014                   DURHAM             NC   911 CALL CENTER

            TREE DOWN ACROSS ROAD ON COLONIAL HEIGHTS DRIVE

&&

EVENT NUMBER RAH1401494

BLAES
Special weather statement, Jun 11, 8:06 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUN 11 2014

NCZ026-027-041-042-120045-
WAKE-FRANKLIN-NASH-JOHNSTON-
806 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE...
SOUTHWESTERN FRANKLIN...SOUTHWESTERN NASH AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 845 PM EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SMITHFIELD...MOVING NORTH
AT 30 MPH.

WIND GUSTS UP TO 45 MPH AND PEA HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ZEBULON...BUNN...WENDELL...MIDDLESEX...FLOWERS...PILOT...EMIT AND
BUCKHORN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3575 7814 3573 7819 3571 7816 3568 7815
      3564 7814 3558 7814 3556 7836 3602 7847
      3605 7814
TIME...MOT...LOC 0005Z 174DEG 24KT 3565 7826

77
Local storm report, Jun 11, 8:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     1 NNW DURHAM            36.00N  78.92W
06/11/2014                   DURHAM             NC   911 CALL CENTER

            TREE DOWN ON A HOUSE AT 102 BURCH AVE

&&

EVENT NUMBER RAH1401495

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:06 PM EDTSpecial Weather StatementRAHWake39 min
Jun 11, 8:20 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph115 min
Jun 11, 9:25 PM EDTSpecial Weather StatementRAHAlamance50 min
Jun 11, 10:19 PM EDTSpecial Weather StatementRAHChatham, Durham, Orange56 min
Jun 11, 10:45 PM EDTSpecial Weather StatementRAHAlamance60 min
Jun 12, 9:42 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax63 min
Jun 12, 12:51 PM EDTSpecial Weather StatementRAHWilson54 min
Jun 12, 2:38 PM EDTSpecial Weather StatementRAHSampson22 min
Jun 12, 2:42 PM EDTSpecial Weather StatementRAHCumberland33 min
Jun 12, 2:53 PM EDTSpecial Weather StatementRAHLee52 min
Jun 12, 3:16 PM EDTSpecial Weather StatementRAHWayne44 min
Jun 12, 3:40 PM EDTSpecial Weather StatementRAHHarnett50 min
Jun 12, 4:25 PM EDTSpecial Weather StatementRAHLee35 min
Jun 12, 4:34 PM EDTSpecial Weather StatementRAHHarnett41 min
Jun 12, 5:02 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore43 min
Jun 12, 5:57 PM EDTSpecial Weather StatementRAHPerson63 min
Jun 12, 6:18 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford57 min
Jun 12, 7:25 PM EDTSpecial Weather StatementRAHRandolph35 min

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.